Linear Programs with Conjunctive Database Queries - Inria - Institut national de recherche en sciences et technologies du numérique Access content directly
Journal Articles Logical Methods in Computer Science Year : 2024

Linear Programs with Conjunctive Database Queries


In this paper, we study the problem of optimizing a linear program whose variables are the answers to a conjunctive query. For this we propose the language LP(CQ) for specifying linear programs whose constraints and objective functions depend on the answer sets of conjunctive queries. We contribute an efficient algorithm for solving programs in a fragment of LP(CQ). The natural approach constructs a linear program having as many variables as there are elements in the answer set of the queries. Our approach constructs a linear program having the same optimal value but fewer variables. This is done by exploiting the structure of the conjunctive queries using generalized hypertree decompositions of small width to factorize elements of the answer set together. We illustrate the various applications of LP(CQ) programs on three examples: optimizing deliveries of resources, minimizing noise for differential privacy, and computing the s-measure of patterns in graphs as needed for data mining.
Fichier principal
Vignette du fichier
2210.16694.pdf (879.25 Ko) Télécharger le fichier
Origin : Files produced by the author(s)

Dates and versions

hal-04317553 , version 1 (12-12-2023)





Florent Capelli, Nicolas Crosetti, Joachim Niehren, Jan Ramon. Linear Programs with Conjunctive Database Queries. Logical Methods in Computer Science, inPress, Volume 20, Issue 1, ⟨10.46298/lmcs-20(1:9)2024⟩. ⟨hal-04317553⟩
47 View
17 Download



Gmail Facebook X LinkedIn More